question-icon

Are vomiting and loss of appetite withdrawal symptoms of Benadryl?

default
Posted on Thu, 18 Feb 2016
Question: I have been taking 50 mg of Benadryl for sleep for over a year and want to get off it. It has been 2 days off and I am nauseated and have lost my appetite. How long will this last? Any help you would give me would be appreciated. Thank you for your assistance.
doctor
Answered by Dr. Kathy Robinson (31 minutes later)
Brief Answer:
consider taper off

Detailed Answer:
hello and thank you for your question.
If you are having this sort of withdrawal symptom from stopping the benadryl then I would suggest a slow taper off the medication. I would go back on the 50 mg for a few days until you are sleeping well and having no symptoms. Then I would take one and a half 25 mg tablets (37.5mg) each night for two weeks. After that go to 25 mg each night for two weeks. Then drop down to 12.5 mg (half of a 25 mg) for two weeks then stop. This type of slow taper should prevent the side effects of a sudden stopping of the medication.
Regards,
Dr Robinson
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Kathy Robinson

General & Family Physician

Practicing since :1989

Answered : 3535 Questions

premium_optimized

The User accepted the expert's answer

Share on
Are vomiting and loss of appetite withdrawal symptoms of Benadryl?

Brief Answer: consider taper off Detailed Answer: hello and thank you for your question. If you are having this sort of withdrawal symptom from stopping the benadryl then I would suggest a slow taper off the medication. I would go back on the 50 mg for a few days until you are sleeping well and having no symptoms. Then I would take one and a half 25 mg tablets (37.5mg) each night for two weeks. After that go to 25 mg each night for two weeks. Then drop down to 12.5 mg (half of a 25 mg) for two weeks then stop. This type of slow taper should prevent the side effects of a sudden stopping of the medication. Regards, Dr Robinson